Mar 8, 2000
Dear Dr. Henry:
I am writing to ask you to share an idea for patients with neuropathy. I have taken all the "d-drugs" the past several years, and developed neuropathy (rather early on) which ranged from annoying to mildly painful (luckily never severe). I tried Elavil and every vitamin supplement obtainable through our AIDS buyers club here in New York. Finally, I tried acetyl-carnitine. I take the prescription brand (Carnitor) 990 mg three times daily. However, you can get acetyl-carnitine through buyers clubs or health food stores, but it's expensive. My neuropathy almost never bothers me now. I suggested this to my close friend, also HIV-positive but has diabetes as well, and he has had the same success. My doctor said he tried this treatment for neuropathy, but the lower dosage he was using didn't seem to help. I've heard at conferences (I work in AIDS research) that preliminary results from a trial in England are showing good results. I hope this works for some people out there who are at their wit's end with burning, painful feet! Thanks--Scott
Response from Dr. Henry
that is very interesting. For some time now I have recommended that patients use L-carnitine to help prevent D drug neuropathy along with Ca, Mg, Vit B1, B2, and even co-enzyme Q. I usually have used a dose of 500mg /day and don't have any experience with the higher dose. Health food stores sell the 500mg capsule for up to $1.00 so it is not cheap. If you have a reference for that English study you refer to could you please send that to me. Keith Henry, M.D.
Neuropathy and Thrombosis in Right leg
I need advice for L2-7001 a form of Proleukin..
- Risk Of Protected Sex With A Prostitute
- Toilet Tissues With Blood Stain Causing Hiv
- Diseases That Cause The Same Symptoms As Hiv
- Currently It Is Estimated That The Longest Time Between Hiv Infection And Onset Of Symptoms Is About How Many Years
- Can You Get Thrush From Sex?
- Chances Of A Woman Getting Hiv Unprotected Sex
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.